Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking Truvada and sustiva to prevent HIV. Will alcohol consumption reduce the effect of the medication?

I m put on Truvada in the morning and Sustiva before bed for 1 month to prevent HiV . My question is: If I take alcohol 30 minutes prior to sustiva, does it lessen the effect of this drug and increase the risk of getting HIV? Is it the same as skipping the medication? Also, can I take Neuleptil ( sedative for sleep) thirty minutes before taking Sustiva?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
HIV AIDS Specialist 's  Response

Welcome to HCM.

Common side effect of Sustiva is Central nervous system manifestations like psychosis, dizziness etc.
So Alcohol intake and Neuleptil may likely to potentiate the side effects of Sustiva.
But you need not worry about the blood level of sustiva affected by these substances. It will not. So it does not interfere with the efficacy of the drug as a prophylactic drug. You will not likely to get HIV.
Dr S.Murugan
Answered: Tue, 26 Feb 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor